MAUDE Adverse Event Report: COOK INC COPE NITINOL MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC COPE NITINOL MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G08427
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/06/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a cope nitinol mandril wire guide was used for access in an electrophysiology procedure with possible ablation.The wire was advanced through a needle into the femoral access point; however, the wire would not advance further.Therefore, the physician tried to remove the wire.A small portion of the wire tip separated and remained in the patient's leg.It was noted to be in the subcutaneous tissue and not within the vessel.After a brief attempt to remove the fragment, it was decided that leaving the retained piece in place was of least risk to the patient.No other adverse effects were reported.
 
Additional Manufacturer Narrative
Occupation: director, product recall officer.Pma/510(k) #: k171997.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional information: - b5, h6 - annex g.Correction: h6 - annex f.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on (b)(6) 2021, it was reported that the patient did not have tortuous, calcified or scarred anatomy.The access site was right below the patient's groin crease.The wire was not altered prior to use.Resistance was experienced during insertion.The first attempt to removed the wire was through a needle, then the needle was removed and then "tried to remove right from the skin." the floppy tip of the wire was unable to be removed from the patient.It was reported that the patient experienced a delay, as additional time was spent trying to retrieve the broken piece, as well as an additional skin incision with a scalpel.No additional harm to the patient has been reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation upmc health systems (united states) contacted cook stating they had difficulty advancing a pmg-16sp-60-cope-nt wire guide from lot# 14018104.The wire was advanced through a needle into the femoral access point; however, the wire would not advance further.Therefore, the physician tried to remove the wire; however, a small portion of the wire tip separated and remained in the patient's leg.It was noted to be in the subcutaneous tissue and not within the vessel.After a brief attempt to remove the fragment, it was decided that leaving the retained piece was of least risk to the patient.Further communication with the customer indicated that the first attempted to remove the wire through the needle was unsuccessful, so the user removed the needle, then the wire.It was reported that the patient experienced a delay, as well as an additional skin incision.Cook became aware of this event on (b)(6) 2021.Reviews of documentation including the complaint history, device history record (dhr), quality control, manufacturing instructions (mi), and instructions for use (ifu), were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed one related non-conformance for ¿tip/taper length being incorrect¿ in which one device was scrapped.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.The product ifu [t_mwg_rev0] provides the following information to the user related to the reported failure mode: ¿warnings ¿ avoid manipulating or withdrawing the wire guide back through a metal needle or cannula.A sharp edge may scrape or shear material from the wire guide¿ how supplied ¿ upon removal from package, inspect the product to ensure no damage has occurred.¿ there is an additional label that is attached to the wire guide holder [l_scor_rev.0] showing not to remove the wire through the needle.Based on the available information, no device return, and the results of the investigation, the cause for this event is unintended user error.As reported, the user attempted to remove the wire guide through a needle.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COPE NITINOL MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12810656
Report Number1820334-2021-02495
Device Sequence Number4629417
Product Code DQX
UDI-Device Identifier00827002084278
UDI-Public(01)00827002084278(17)260624(10)14018104
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2026
Device Model NumberG08427
Device Catalogue NumberPMG-18SP-60-COPE-NT
Device Lot Number14018104
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/26/2021
Supplement Date Received by Manufacturer12/13/2021
08/08/2022
Initial Report FDA Received Date11/15/2021
Supplement Report FDA Received Date12/27/2021
08/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age14 YR
Patient SexMale
Patient Weight60 KG
Patient RaceWhite